MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 71MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 71MM; PROSTHESIS, KNEE
Catalog Number 141233
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Muscle/Tendon Damage (4532)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: vanguard ps tib brg 14x71/75mm: catalog#183644, lot#073790; van ps open intl fem-lt 60: catalog#183124, lot#002980; palacos mv+g 2x40: catalog#66031995, lot#91314797.G2: foreign: germany.The product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon completion of the investigation, a follow-up mdr be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.Subsequently, the patient presented with pain and instability.Imaging showed a quadriceps tendon rupture and articular surface fracture.Approximately five (5) years and six (6) months post-implantation, the patient underwent revision surgery where it was noted that a rotational error of the tibial component was causally responsible for the fractured bearing.The surgeon opted to retain the well-fixed tibial and femoral components due to the patient's advanced aged and a larger bearing was inserted.An initial patellar component was also implanted and the quadriceps tendon rupture was repaired with anchors.All available information has been reported.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d4; g3; g4; h2; h3; h4; h6; h11.Visual examination of the returned product identified signs of implantation in the form of pits, gouges, micromotion and the post feature has fractured off the body of the implant.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The device was submitted for further analysis.Analysis determined the area on the main body of the bearing with the remnant of the base of the post shows evidence of possible impingement damage from the femoral component; however, there is no similar impingement damage on the post fragment due to the apparent loss of material in that area.No additional fragments were returned for examination, however.The post fragment has several additional areas showing possible evidence of abrasions or wear.The fractured post was caused by overloading, possibly exacerbated by impingement by the femoral component.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: from revision report: significant instability in the case of inlay fracture, quadriceps tendon rupture, pronounced retropatellar arthrosis, patient presented with clearly unstable and painful left knee rom -10-90° with canes, typical retropatellar symptoms.Per surgeon: a rotational error of the tibia is causally responsible for the broken inlay.In the case of advanced age, decision to keep the fixed implants.Investigation results concluded that the reported event was due to failure of the operator to follow instructions.Review of the provided medical records found that it is noted that the tibial implant is rotated and in an incorrect position.Per the ifu, improper selection, placement, positioning, alignment and fixation of the implant components may result in unusual stress conditions which may lead to subsequent reduction in the service life of the prosthetic components.Malalignment of the components or inaccurate implantation can lead to excessive wear and/or failure of the implant or procedure.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.Reported event was confirmed by review of provided medical records and product return.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOMET CC CRUCIATE TRAY 71MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20602697
Report Number0001825034-2024-02580
Device Sequence Number12797937
Product Code JWH
UDI-Device Identifier00887868247965
UDI-Public(01)00887868247965(17)281129(10)J6439741
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number141233
Device Lot NumberJ6439741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight77 KG